MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET XL 360 STANDARD 18MM X 50CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET XL 360 STANDARD 18MM X 50CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Catalog Number M0036101850
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/28/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the coil (subject device) was stretched while being inserted into the micro catheter and the snare system was used to collect the stretched coil.There were no reported clinical consequences to the patient.
 
Additional Manufacturer Narrative
Expiration date - added.Device evaluated by mfg - updated.Summary attached - updated.Manufacturing date ¿ added.The device history record confirms that the device met all material, assembly and performance specifications.The device was returned with an unidentified catheter.Visual inspection revealed that the coil delivery wire was kinked/bent, the main coil was returned as detached from the main coil and the main coil was stretched.The coil delivery wire was found to kinked as well, likely due to handling.The functional analysis of the returned device was not required since the reported events were confirmed through analysis.The device failed to meet specifications when received for complaint investigation based on the analyzed anomalies noted to the device.Due to the automated mes system there are controls in the manufacturing process to ensure the product met specifications upon release.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The main coil was stretched and was observed to be detached from the pusher wire.This could have been caused when the coil was being advanced against friction or else when it was being removed by snare through the catheter where the medical intervention would have taken place.The reported event of appears to be associated with a product that met stryker and design and manufacturing specifications and was used in accordance with the dfu, but performance was limited due to procedural or anatomical factors during use.Therefore, an assignable cause of procedural factors was assigned to as reported event of patient medical intervention and observed damages.
 
Event or Problem Description
It was reported that the coil(subject device) was stretched while being inserted into the micro catheter and the snare system was used to collect the stretched coil.There were no reported clinical consequences to the patient.

Brand Name
TARGET XL 360 STANDARD 18MM X 50CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
MDR Report Key9042020
Report Number3008881809-2019-00273
Device Sequence Number2223248
Product Code HCG
UDI-Device Identifier07613327004724
UDI-Public07613327004724
Combination Product (Y/N)N
PMA/510(K) Number
K153658
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/19/2022
Device Catalogue NumberM0036101850
Device Lot Number21304764
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/02/2019
Initial Date Received by Manufacturer 08/28/2019
Supplement Date Received by Manufacturer10/31/2019
Initial Report FDA Received Date09/13/2019
Supplement Report FDA Received Date11/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EXCELSIOR MICROCATHETER(STRYKER).
Outcome Attributed to Adverse Event Required Intervention;